MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G56135
Medical Device Problem Codes Failure to Align (2522); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: erbe electrosurgical generator.Investigation evaluation: during the evaluation, the handle was manipulated and the forceps cups would open and close with some resistance felt in the handle.As the handle was manipulated a few more times the cups remained closed when trying to open the forceps cups, but started folding to one side.When the handle was resting in the closed position, the cups straightened back out, however the forceps housing maintained a slight bend.During a visual inspection the cups appeared to be potentially misaligned and there was also a gap in between the teeth where they should come together.Due to the potential misalignment of the cups and a slight bend of the cups inside the fork housing, the forceps were not function tested in the endoscope.The device will be sent back to the supplier for a full evaluation.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During a colonoscopy procedure, the physician used a cook captura hot serrated forceps without spike.The device was used to take a biopsy.Then, the physician snared a polyp and tried to use the biopsy forcep to cauterize the bleeding and when the physician put the biopsy forcep back in, the jaws were "just flopping around".The handle was not working.It seems as though the wire was broken on the device.A new [device of the same type] was opened and used to complete the procedure.The device was evaluated and also found to be potentially misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Erbe electrosurgical generator.Investigation evaluation: during the evaluation, the handle was manipulated and the cups would open and close with some resistance felt in the handle.As the handle was manipulated a few more times, the cups remained closed when trying to open the forcep cups, but started folding to one side.When the handle was resting in the closed position, the cups would straighten back out, however the forcep housing would maintain a slight bend.During a visual inspection, the cups appear to be potentially misaligned and there is also a gap in between the teeth where they should come together.Due to the potential misalignment of the cups and a slight bend of the cups inside the fork housing, the forcep was not function tested in the endoscope.The device will be sent back to the supplier for a full evaluation.The supplier provided the following: the device was visually evaluated.No defects to the handle or catheter were noted.The cups at the distal tip were visually skewed on the device.The device was functionally evaluated.During testing, with the device held in straight, u­ shaped, and three (3), eight (8) inch loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device opened and closed but with resistance while in straight and u-shaped positions.Prior to the assembly completely opening, the assembly exhibited a "pop".While in the closed position, the assembly exhibited cup misalignment.It was also observed that the pivot pin was loose during actuation of the assembly.The device was evaluated for potentially misaligned cups.Under magnification, the visible material thickness for the device was measured.The reported event for potential misaligned cups was confirmed.The device was disassembled to evaluate the solder connection.The solder connection was intact.The assignable cause for the cup misalignment and difficulty with the cups opening and closing (flopping around) was determined to be a loose pivot pin.The device history records were reviewed.The manufacturing records and/or final quality control checklist indicated relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue from the user "jaws flopping around" was confirmed.The reported issue from the customer "misaligned cups" was confirmed.The assignable cause was determined to be a loose pivot pin due to an assembly error.The operators involved will be advised of the complaint.Prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA HOT SERRATED FORCEPS W/O SPIKE
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8640969
Report Number1037905-2019-00280
Device Sequence Number2298809
Product Code KGE
UDI-Device Identifier00827002561359
UDI-Public(01)00827002561359(17)211217(10)W4157767
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberG56135
Device Catalogue NumberHDBF-2.4SN-230-S
Device Lot NumberW4157767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 ENDOSCOPE.
Patient Weight111